Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The classification of minimal product-quotient surfaces with $ p_g=0$.


Authors: I. Bauer and R. Pignatelli
Journal: Math. Comp. 81 (2012), 2389-2418
MSC (2010): Primary 14J10, 14J29, 14Q10; Secondary 14J25, 20F99
DOI: https://doi.org/10.1090/S0025-5718-2012-02604-4
Published electronically: April 20, 2012
MathSciNet review: 2945163
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A product-quotient surface is the minimal resolution of the singularities of the quotient of a product of two curves by the action of a finite group acting separately on the two factors. We classify all minimal product-quotient surfaces of general type with geometric genus 0: they form 72 families. We show that there is exactly one product-quotient surface of general type whose canonical class has positive selfintersection which is not minimal, and describe its $ (-1)$-curves. For all of these surfaces the Bloch conjecture holds.


References [Enhancements On Off] (What's this?)

  • [Arm65] Armstrong, M. A., On the fundamental group of an orbit space. Proc. Cambridge Philos. Soc. 61 (1965), 639-646. MR 0187244 (32:4697)
  • [Arm68] Armstrong, M. A., The fundamental group of the orbit space of a discontinuous group Proc. Cambridge Philos. Soc. 64 (1968), 299-301. MR 0221488 (36:4540)
  • [BPV84] Barth, W., Peters, C., Van de Ven, A. Compact complex surfaces. Ergebnisse der Mathematik und ihrer Grenzgebiete (3), 4. Springer-Verlag, Berlin, 1984. x+304 pp. MR 749574 (86c:32026)
  • [BC04] Bauer I., Catanese F., Some new surfaces with $ p_g = q=0$, The Fano Conference, 123-142, Univ. Torino, Turin, 2004.
  • [BCG08] Bauer, I., Catanese, F., Grunewald, F., The classification of surfaces with $ p\sb g=q=0$ isogenous to a product of curves. , Pure Appl. Math. Q. 4 (2008), no. 2, part 1, 547-586. MR 2400886 (2009a:14046)
  • [BCGP08] Bauer, I., Catanese, F., Grunewald, F., Pignatelli, R., Quotients of a product of curves by a finite group and their fundamental groups. arXiv:0809.3420.
  • [BCP10] Bauer, I., Catanese, F., Pignatelli, R., Surfaces of general type with geometric genus zero: a survey. arXiv:1004.2583.
  • [Be83] Beauville, A. Complex algebraic surfaces. Translated from the French by R. Barlow, N. I. Shepherd-Barron and M. Reid. London Mathematical Society Lecture Note Series, 68. Cambridge University Press, Cambridge, 1983. iv+132 pp. MR 732439 (85a:14024)
  • [Bom73] Bombieri, E., Canonical models of surfaces of general type. Inst. Hautes Études Sci. Publ. Math. No. 42 (1973), 171-219. MR 0318163 (47:6710)
  • [BCP97] Bosma, W., Cannon, J., Playoust, C., The Magma algebra system. I. The user language. J. Symbolic Comput., 24 (3-4):235-265, 1997. MR 1484478
  • [Blo75] Bloch, S., $ K\sb {2}$ of Artinian $ Q$-algebras, with application to algebraic cycles. Comm. Algebra 3 (1975), 405-428. MR 0371891 (51:8108)
  • [Cat00] Catanese, F., Fibred Surfaces, varieties isogeneous to a product and related moduli spaces. Amer. J. Math. 122 (2000), no. 1, 1-44. MR 1737256 (2001i:14048)
  • [CaSt10] Cartwright, D. I., Steger, T., Enumeration of the 50 fake projective planes. C. R. Math. Acad. Sci. Paris 348 (2010), no. 1-2, 11-13. MR 2586735
  • [Enr96] Enriques, F., Introduzione alla geometria sopra le superficie algebriche. Memorie della Societa' Italiana delle Scienze (detta ``dei XL''), s.3, to. X, (1896), 1-81.
  • [EnrMS] Enriques, F., Memorie scelte di geometria, vol. I, II, III. Zanichelli, Bologna, 1956, 541 pp., 1959, 527 pp., 1966, 456 pp.
  • [Fra11] Frapporti, D., Mixed surfaces, new surfaces of general type with $ p_g=0$ and their fundamental group. arXiv:1105.1259
  • [GJT11] González-Diez, G., Jones, G., Torres-Teigell, D. Beauville surfaces with abelian Beauville group. arXiv:1102.4552
  • [Gie77] Gieseker, D., Global moduli for surfaces of general type. Invent. Math. 43 (1977), no. 3, 233-282. MR 0498596 (58:16687)
  • [GP03] Guletskii, V., Pedrini, C., Finite-dimensional motives and the conjectures of Beilinson and Murre. Special issue in honor of Hyman Bass on his seventieth birthday. Part III. $ K$-Theory 30 (2003), no. 3, 243-263. MR 2064241 (2005f:14020)
  • [Kim05] Kimura, S., Chow groups are finite dimensional, in some sense. Math. Ann. 331 (2005), no. 1, 173-201. MR 2107443 (2005j:14007)
  • [Mat02] Matsuki, K., Introduction to the Mori program. Universitext. Springer-Verlag, New York, 2002. xxiv+478 pp. ISBN: 0-387-98465-8 MR 1875410 (2002m:14011)
  • [MP10] Mistretta, E., Polizzi, F., Standard isotrivial fibrations with $ p_g=q=1$ II, J. Pure Appl. Algebra 214 (2010), 344-369. MR 2558743 (2010k:14070)
  • [P10] Polizzi, F., Numerical properties of isotrivial fibrations. Geom. Dedicata 147 (2010), 323-355. MR 2660583 (2011g:14023)
  • [Rei78] Reid, M., Surfaces with $ p_g = 0$, $ K^2 = 1$. J. Fac. Sci. Tokyo Univ. 25 (1978), 75-92 MR 494596 (80h:14018)
  • [Ser96] Serrano, F., Isotrivial fibred surfaces. Ann. Mat. Pura Appl. (4) 171 (1996), 63-81. MR 1441865 (98e:14036)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 14J10, 14J29, 14Q10, 14J25, 20F99

Retrieve articles in all journals with MSC (2010): 14J10, 14J29, 14Q10, 14J25, 20F99


Additional Information

I. Bauer
Affiliation: Lehrstuhl Mathematik VIII, Mathematisches Institut der Universität Bayreuth, NW II, Universitätsstr. 30, D-95447 Bayreuth, Germany

R. Pignatelli
Affiliation: Dipartimento di Matematica della Università di Trento, Via Sommarive 14, I-38123 Trento (TN), Italy

DOI: https://doi.org/10.1090/S0025-5718-2012-02604-4
Received by editor(s): June 16, 2010
Received by editor(s) in revised form: April 1, 2011, and July 26, 2011
Published electronically: April 20, 2012
Additional Notes: The present work took place in the realm of the DFG Forschergruppe 790 “Classification of algebraic surfaces and compact complex manifolds”, in particular the visit of the second author to Bayreuth was supported by the DFG. The second author is a member of G.N.S.A.G.A. of I.N.d.A.M. We are very grateful to Fritz Grunewald from whom we learned a lot about group theory, mathematics and life. Fritz passed away on March 21, 2010; we lost a very close friend, a great mathematician and a wonderful person. We are grateful to the referee for many useful comments which helped to improve the exposition substantially. We are also indebted to D. Frapporti for pointing out an error in a previous version of the program.
Dedicated: This article is dedicated to the memory of our dear friend and collaborator Fritz Grunewald
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society